MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER
Catalog Number 383539
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva 18ga 1.25in hf leaked defective nexiva g18 blood passing through pushtab upon iv insertion.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo submitted for evaluation.The reported issue of catheter defective/ damaged was confirmed upon inspection of the photo.Actual sample was not returned for investigation.Based on a similar reported complaint, (b)(4) where a leak was observed at the septum of the catheter adaptor, the probable cause of this issue is that the secondary septum was protruding and not properly seated within the canister.This leads to it dislodging during the assembly process.It is suspected that the missing secondary septum may have resulted from the protruding portion detaching after sensor detection.A simulation confirmed that the protruding part can fall off after passing the sensor.This issue is likely due to the secondary septum having a smaller inner diameter, which prevented it from being fully inserted into the canister, increasing the risk of dislodgement during the assembly process.To prevent the defect, installation of an online inspection was completed to check for the secondary septum before release to main assembly process.A supplier corrective action was also issued for a supplier investigation for the incorrect nseptum inner diameter.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
NEXIVA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22384664
Report Number2243072-2025-00819
Device Sequence Number8663563
Product Code FOZ
UDI-Device Identifier00382903835393
UDI-Public(01)00382903835393(11)240901(17)270831(10)4242365
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383539
Device Lot Number4242365
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown